Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 28, 2021, 4:17 PM EDT for Richmond County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 28, 2021, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WWUS82 KCAE 282017
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
417 PM EDT Wed Jul 28 2021
GAZ063>065-077-282045-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-
417 PM EDT Wed Jul 28 2021
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
southwestern Richmond...southeastern McDuffie and south central
Columbia Counties Until 445 PM EDT....
At 416 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Fort Gordon, moving south at 10 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hephzibah, South Augusta, Blythe, Keysville, Ellwood, Leitner Lake
Conference Center, Diamond Lakes Regional Park, Bath-Edie and Pea
Patch Aerodrome.
LAT...LON 3345 8227 3339 8207 3314 8212 3318 8225
3322 8223 3326 8225 3327 8229 3330 8231
3331 8234 3331 8237
TIME...MOT...LOC 2016Z 021DEG 9KT 3336 8220
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:40 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 28, 1:40 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Columbia SC 140 PM EDT Wed Jul 28 2021 .SYNOPSIS... Showers and thunderstorms across the eastern half of the region today. Very hot and humid for Thursday and Friday with heat indexes exceeding 105 F. The pattern begins to change by the weekend as a large upper trough builds to our west with good chances for rain each day, Sunday through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... While the center of the low continues to pull away from the area this afternoon, a weak trof is left behind, focusing shower and thunderstorm activity mainly in the eastern portions of the CWA. Some local spots have radar rainfall estimates in excess of 3 inches today, and those locations are currently under flood advisories. With drier air at mid and upper levels continue to move in from the northwest, the activity should gradually die down as the sun sets and instability decreases. Overnight, weak high pressure will settle across the area, leading to light winds and mostly clear skies. It looks like another round of patchy early morning fog is in store as temps cool down near the dew points overnight and lingering moisture remains trapped near the surface underneath a radiation inversion. It could be a little more widespread than this morning, with many fog prone areas seeing reductions in visibility by the time of the early morning commute. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Summary: Above average temperatures nearing 100 F with relatively low rain chances expected both Thursday and Friday. While a heat advisory is not currently in effect, heat indexes will near 110 F so precautions are highly recommended. The short term pattern is primarily driven by a strong ridge across the southwestern US and a nearly stationary trough along the northeastern US coast, keeping the fa under northwesterly flow aloft. At the surface, a weak front will be to our south by Thursday morning and will help drop PWATs a bit before recovering Thursday afternoon to near 2 inches as southwest surface winds increase. The fa will remain under weak general subsidence as heights rise to our northeast. So only isolated showers or thunderstorms are expected Thursday afternoon. Highs in the upper 90s with scattered cumulus and light winds, overnight lows in the mid 70s. A weak boundary will cross the area Friday and help shift winds around to northwest throughout the day. The boundary will do little to change the overall pattern through, with highs still expected to near or exceed 100 F across much of the fa. While a heat advisory may be possible, the combination of downsloping and slightly drier air behind the boundary should help keep dew points low enough to avoid heat indexes exceeding 110 F. But this will be closely monitored. Chances of rain increase slightly late Friday evening as some weak surface convergence along the boundary and diffluence aloft coincide, which could trigger some scattered showers. With some dry air mixing aloft and increasing mid-level lapse rates, instability will be high late Friday. So any storms that do develop could be strong. Highs around 100 F with winds peaking around 6-8 mph out of the west in the afternoon, overnight lows again in the mid 70s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Summary: A sharp pattern change expected over the weekend, switching from hot and relatively dry to below average temperatures and wet. The primary mechanism will be the weakening upper level ridge to our west and a series of diving shortwaves along the western edge of the upper level trough to our north. This will allow the trough to deepen and retrograde slightly such that we sit just east of the trough axis. PWATs are then able to surge over 2 inches across the area within a broad area of divergence aloft, just downstream of the mid-level vort max. There is fairly good agreement across the ensemble and blend guidance on this pattern developing, so confidence is relatively high. With deep southwesterly flow and a favorable synoptic setup, PoPs are at least chance each day, Sunday through Wednesday. PoP confidence increases each day as well, bringing likely in for Monday and Tuesday. Temperatures are expected to remain at least several degrees below average, with a decent chunk of guidance keeping highs temperatures in the low-mid 80s Tuesday and Wednesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Convection has remained south of all the TAF sites except OGB so far today, and I don;t expect that to change for the remainder of the afternoon as support for thunderstorms slowly decreases through the day for the AGS and CAE area terminals. OGB still has the threat for thunderstorms through mid afternoon, however, as they have more moisture and surface convergence in that part of the CWA. Tonight, all convection should come to an end by sunset or shortly after, with mostly clear skies and light winds through the remainder of the evening. Once we get to the late night and early morning hours, though, we will likely see patchy fog develop, with some MVFR or IFR vsbys possible, especially at fog prone AGS and OGB. That should burn off by mid morning. EXTENDED AVIATION OUTLOOK...Showers and thunderstorms with associated restrictions Saturday and Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 28, 4:34 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 434 AM EDT Wed Jul 28 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-290845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 434 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Temperatures will rise into the upper 90s to around 100 Thursday through Saturday and combined with the humidity heat index values will be between 105 and 109 each afternoon. Heat advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 12:05 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
1205 PM EDT Wed Jul 28 2021
SCZ041-136-137-281630-
Central Orangeburg SC-Southeastern Orangeburg SC-Bamberg SC-
1205 PM EDT Wed Jul 28 2021
...Strong Thunderstorms Will Impact Portions of southeastern Central
Orangeburg...southwestern Southeastern Orangeburg and east central
Bamberg Counties Until 1230 PM EDT....
At 1204 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Orangeburg County Airport, or near
Orangeburg, moving south at 10 mph.
HAZARD...localized minor flooding.
IMPACT...localized flooding in low lying and poor drainage areas
is likely.
Some locations in the path of this storm include...
Orangeburg, Branchville, Orangeburg County Airport, Rowesville,
Cordova and Edisto.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 3323 8100 3347 8095 3347 8073 3324 8068
3323 8070
TIME...MOT...LOC 1604Z 359DEG 8KT 3340 8085
FWASpecial weather statement, Jul 28, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
417 PM EDT Wed Jul 28 2021
GAZ063>065-077-282045-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-
417 PM EDT Wed Jul 28 2021
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
southwestern Richmond...southeastern McDuffie and south central
Columbia Counties Until 445 PM EDT....
At 416 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Fort Gordon, moving south at 10 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hephzibah, South Augusta, Blythe, Keysville, Ellwood, Leitner Lake
Conference Center, Diamond Lakes Regional Park, Bath-Edie and Pea
Patch Aerodrome.
LAT...LON 3345 8227 3339 8207 3314 8212 3318 8225
3322 8223 3326 8225 3327 8229 3330 8231
3331 8234 3331 8237
TIME...MOT...LOC 2016Z 021DEG 9KT 3336 8220
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:05 PM EDT | Special Weather Statement | CAE | Orangeburg | 25 min |
| Jul 28, 12:42 PM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 2 hr |
| Jul 28, 1:06 PM EDT | Areal Flood Advisory | CAE | Bamberg, Orangeburg | 2 hr |
| Jul 28, 5:15 PM EDT | Special Weather Statement | CAE | Marlboro | 60 min |
| Jul 28, 5:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 60 min |
| Jul 28, 6:19 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 56 min |
| Jul 28, 6:50 PM EDT | Special Weather Statement | CAE | Lancaster | 25 min |
| Jul 28, 7:06 PM EDT | Special Weather Statement | CAE | Richland | 24 min |
| Jul 28, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland, Sumter | 61 min |
| Jul 28, 7:39 PM EDT | Special Weather Statement | CAE | Lancaster | 36 min |
| Jul 28, 7:46 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 119 min |
| Jul 28, 7:58 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Jul 28, 1:27 AM EDT | Areal Flood Advisory | CAE | Burke, Richmond | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.